Title

A Note on Simultaneous Confidence Intervals for Multinomial Proportions

Publication Type

Journal Article

Publication Date

1996

Abstract

Construction of simultaneous confidence intervals for multinomial proportions plays a crucial role in many areas of applied statistics. Recently, Sison and Glaz (1995, Journal of the American Statistical Association, 90, 366-369) recommended two approaches for constructing the two-sided confidence intervals. However, the performance of the first approach is basically dependent on the configurations of unknown population proportions, and the second approach needs enormous computational time In this paper we introduce a new approach for evaluating the multinomial distribution and then propose a procedure for constructing two different forms of one-sided simultaneous confidence intervals for multinomial proportions. The simulation study reveals that the performance of the new procedure is very robust to any configurations of population proportions provided that the sample size is sufficiently large. Besides, the computational time of applying the procedure is trivial.

Discipline

Economics

Research Areas

Econometrics

Publication

Journal of Statistical Computation and Simulation

Volume

55

Issue

1

First Page

111

Last Page

120

ISSN

0094-9655

Identifier

10.1080/00949659608811753

Publisher

Taylor and Francis

Additional URL

http://dx.doi.org/10.1080/00949659608811753

This document is currently not available here.

Share

COinS